Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 19, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 3, 2025, 5:31 PM CDT for Coffey County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2025, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 3, 2025, 9:21 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Coffey County, KS
The radar
The Topeka radar (KTWX), 100 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 8:10 PM CDT | RAIN 5.05 | Burlington, KS | Storm total. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480
WGUS53 KTOP 032231
FFWTOP
KSC031-040230-
/O.NEW.KTOP.FF.W.0019.250603T2231Z-250604T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
531 PM CDT Tue Jun 3 2025
The National Weather Service in Topeka has issued a
* Flash Flood Warning for...
Central Coffey County in east central Kansas...
* Until 930 PM CDT.
* At 530 PM CDT, trained weather spotters reported thunderstorms
producing heavy rain in Rock Creek rising rapidly causing flooding
to several homes. Between 4 and 5 inches of rain have fallen.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3816 9578 3823 9578 3823 9569 3815 9569
FLASH FLOOD...OBSERVED
$$
BD1 follow-up statement
927 WGUS73 KTOP 040221 FFSTOP Flash Flood Statement National Weather Service Topeka KS 921 PM CDT Tue Jun 3 2025 KSC031-040231- /O.CAN.KTOP.FF.W.0019.000000T0000Z-250604T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coffey KS- 921 PM CDT Tue Jun 3 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL COFFEY COUNTY... The heavy rain has ended. The Flash Flood Warning for central Coffey County will be allowed to expire. However, a county-wide Flood Warning remains in effect until 2 AM. Please continue to heed remaining road closures. A Flood Watch remains in effect until 700 AM CDT Wednesday for portions of east central and northeast Kansas. && LAT...LON 3816 9578 3823 9578 3823 9569 3815 9569 $$ CP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:09 PM CDT, 3 hours 22 minutes earlier. Its key messages:
- Heavy rain and flooding continue across portions of central and eastern Kansas through this evening.
- More showers and storms Thursday into Friday and again around Saturday night.
Area forecast discussion, Jun 3, 2:09 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Topeka KS 209 PM CDT Tue Jun 3 2025 .KEY MESSAGES... - Heavy rain and flooding continue across portions of central and eastern Kansas through this evening. - More showers and storms Thursday into Friday and again around Saturday night. && .DISCUSSION... Issued at 153 PM CDT Tue Jun 3 2025 Heavy rain and flooding continue this afternoon across portions of eastern Kansas. The cold front is currently just northwest of Topeka and is slowly moving southeast. Ahead of the front, strong forcing and moisture advection is leading to repeated rounds of thunderstorms. These thunderstorms are very efficient rain producers with up to around three inch-an-hour rainfall rates. Widespread flooding is ongoing from Wichita up through Kansas City. Several more hours of rain is expected across areas that already received upwards of 5-7 inches of rain today (south and east of the Turnpike). The front will finally exit the area around 7 pm tonight. A reprieve from the rain is in store for tomorrow with a cool and dry day. However, this break will be short-lived. Another round of rain is expected to develop across the central Plains Thursday into Friday. A more diffuse pattern is expected for this round compared to the well organized and strongly forced system we experienced today. But with PWATs still near the climatological max for this time of year given the continued Gulf moisture transport, we could see heavy rain once again. Model guidance varies greatly in timing, location and amount of rain given the more weakly forced nature of this event, but around an of rain is possible across portions of central and eastern Kansas Thursday into Friday. Cooler temperatures (70s to low 80s) will prevail through the rest of the week. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1208 PM CDT Tue Jun 3 2025 MVFR at all TAF sites through this evening in rain and thunderstorms. Heavy rain and thunderstorms will continue over the next several hours at all terminals. A cold front is slowly progressing southeast across the area. As the front passes (early this afternoon), thunderstorm chances decrease. Later this evening rain will come to an end and give way to VFR conditions. && .TOP WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for KSZ011-KSZ012-KSZ023- KSZ024-KSZ026-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056- KSZ058-KSZ059. && DISCUSSION...Jones AVIATION...Jones
Hazardous weather outlook, Jun 3, 2:22 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 222 PM CDT Tue Jun 3 2025 KSZ011-012-023-024-026-037>040-054>056-058-059-041930- Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Morris-Wabaunsee-Shawnee- Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 222 PM CDT Tue Jun 3 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for east central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. Thunderstorms, with very heavy rain, continue through the evening for portions of eastern Kansas. Flooding is the main threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER MESSAGE Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ008>010-020>022-034>036-041930- Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson-Geary- 222 PM CDT Tue Jun 3 2025 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER MESSAGE Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
In the hours before
Local storm report, Jun 3, 2:16 PM CDT, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
216 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM Rain 7 NE Admire 38.70N 96.00W
06/03/2025 M3.50 Inch Lyon KS Trained Spotter
So far today.
&&Local storm report, Jun 3, 2:41 PM CDT, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
241 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM Tstm Wnd Dmg Wellsville 38.72N 95.08W
06/03/2025 Franklin KS Emergency Mngr
Power pole down.
&&
AJLocal storm report, Jun 3, 2:45 PM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
245 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM Flash Flood 3 SW Tecumseh 39.01N 95.62W
06/03/2025 Shawnee KS Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&
AJLocal storm report, Jun 3, 3:26 PM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
326 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM Flash Flood 1 W Burlington 38.19N 95.76W
06/03/2025 Coffey KS Trained Spotter
Water covering roadways in west Burlington.
&&
FlanaganLocal storm report, Jun 3, 3:34 PM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
334 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Flash Flood Emporia 38.40N 96.18W
06/03/2025 Lyon KS Emergency Mngr
Numerous roads closed across the Lyon
County, including roads that rarely flood.
&&
FlanaganLocal storm report, Jun 3, 5:22 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
522 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM Flash Flood Burlington 38.19N 95.75W
06/03/2025 Coffey KS Trained Spotter
Storm Spotter in Burlington reports that
Rock Creek is overflowing into several
homes.
&&
wgThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:31 PM CDT | Special Weather Statement | TOP | Pottawatomie | 29 min |
| Jun 2, 11:35 PM CDT | Special Weather Statement | TOP | Washington | 40 min |
| Jun 2, 11:59 PM CDT | Special Weather Statement | TOP | Pottawatomie | 31 min |
| Jun 3, 12:39 AM CDT | Special Weather Statement | TOP | Shawnee | 21 min |
| Jun 3, 1:04 AM CDT | Special Weather Statement | TOP | Shawnee | 26 min |
| Jun 3, 2:27 AM CDT | Special Weather Statement | TOP | Ottawa | 48 min |
| Jun 3, 6:17 AM CDT | Special Weather Statement | TOP | Lyon | 43 min |
| Jun 3, 7:37 AM CDT | Areal Flood Advisory | TOP | Coffey, Lyon, Osage | 3 hr |
| Jun 3, 8:12 AM CDT | Areal Flood Advisory | TOP | Anderson, Coffey, Franklin, Osage | 3 hr |
| Jun 3, 9:05 AM CDT | Flash Flood Warning | TOP | Anderson | 10 hr |
| Jun 3, 9:14 AM CDT | River Flood Warning | TOP | Osage | 23 hr |
| Jun 3, 9:14 AM CDT | River Flood Warning | TOP | Franklin | 59 hr |
| Jun 3, 9:14 AM CDT | River Flood Warning | TOP | Lyon, Osage | 25 hr |
| Jun 3, 9:14 AM CDT | River Flood Warning | TOP | Franklin, Osage | 50 hr |
| Jun 3, 10:04 AM CDT | Special Weather Statement | TOP | Lyon | 26 min |
| Jun 3, 10:06 AM CDT | River Flood Warning | TOP | Anderson | 40 hr |
| Jun 3, 10:16 AM CDT | Flash Flood Warning | TOP | Lyon | 6 hr |
| Jun 3, 12:01 PM CDT | Special Weather Statement | TOP | Lyon | 29 min |
| Jun 3, 12:08 PM CDT | River Flood Warning | TOP | Franklin | 53 hr |
| Jun 3, 12:08 PM CDT | River Flood Warning | TOP | Lyon | 8 days |
| Jun 3, 12:22 PM CDT | Flash Flood Warning | TOP | Coffey, Osage | 4 hr |
| Jun 3, 12:27 PM CDT | Special Weather Statement | TOP | Osage | 33 min |
| Jun 3, 12:36 PM CDT | Flash Flood Warning | TOP | Osage, Shawnee | 2 hr |
| Jun 3, 12:44 PM CDT | Areal Flood Advisory | TOP | Douglas, Franklin, Jefferson | 3 hr |
| Jun 3, 1:21 PM CDT | Special Weather Statement | TOP | Franklin | 24 min |
| Jun 3, 1:28 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 32 min |
| Jun 3, 2:12 PM CDT | River Flood Warning | TOP | Shawnee | 12 hr |
| Jun 3, 2:12 PM CDT | River Flood Warning | TOP | Coffey | 19 hr |
| Jun 3, 2:56 PM CDT | Areal Flood Warning | TOP | Osage, Shawnee | 2 hr |
| Jun 3, 3:48 PM CDT | Areal Flood Warning | TOP | Lyon | 17 hr |
| Jun 3, 4:10 PM CDT | River Flood Warning | TOP | Lyon | 5 days |
| Jun 3, 4:10 PM CDT | River Flood Warning | TOP | Lyon | 34 hr |
| Jun 3, 4:10 PM CDT | River Flood Warning | TOP | Lyon | 18 hr |
| Jun 3, 4:46 PM CDT | Areal Flood Warning | TOP | Coffey, Osage | 16 hr |
| Jun 3, 6:43 PM CDT | Areal Flood Warning | TOP | Anderson | 19 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.